Jump to content
CrazyBoards.org

Recommended Posts

has anyone ever had this experience- where you never had any "severe" depression (or maybe anxiety or something else, another symptom) but had something else so went on meds for it.  but then when coming off those meds, you suddenly got depression or etc?

for instance i started strattera in december and had ramped up to around 60 mg.  did shit for my adhd but was somewhat helpful with generalized anxiety (ha-- effexor helped social anxiety but not generalized anxiety-- such a cruel trick!).  but then i got sick, and i couldn't deal with the strattera s.e. and being sick so i stopped taking the strattera.  i was already what i would admit to being mildly, mildly depressed.

but now three weeks later, well, read my latest posts.  not doing well.

could it be from going off the strattera??  and any idea WHY?? given that it was not used to treat depression and apparently ISNT, why would going off it cause depression?  or maybe i am reading too much into it.  i just want an explanation for why the hell i feel this way when i haven't before.  i don't tolerate extending periods of despair very well ;)

i guess i could go back on strattera and see- but then i ask myself, if being on it for a little over a month causes such a drastic discontinuation problem, then why would i want to go back on it?  especially since it was little helpful.  and barely at a therapeutic dose.  right?

Link to comment
Share on other sites

did you go cold turkey off strattera?  if so, then feeling like this is your body kind of revolting against the loss of strattera.  i don't know how long it takes to get over dropping strattera cold turkey, but for some meds it's a good idea to go back on them and then taper off (depending on the med and why you stopped it.)  like, for effexor, there's NO way i could have cold turkeyed that med.  i'm sure someone will come along with more strattera specific knowledge... but in the mean time, telling us how quickly you went off the med will help with getting better feedback.

sorry you feel so bad.

penny

Link to comment
Share on other sites

i've cold-turkeyed wellbutrin, zoloft, and effexor, and prozac, with no problems.  i know i shouldn't but i lose patience fairly quickly.  and being sick and having to function, couldn't take the nausea of strattera.  i think i'll start it up again, and i'll also call and see about getting a scrip for lexapro.  generally only take it part month (funny enough-- i do have hormone problems that require an A/D to help control) but think i need it full-time.  i suppose it even could be from taking the lexapro and then stopping (only at 10 mg) that could have caused it?  i went off lexapro at the same time as strattera, but had only been on lexapro for about a week.  last month didn't have any probs taking it part month.  thinking outloud sorry.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...